Alert archive / Kentucky / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Louisville, KY

June 4, 201628 counties in Kentucky

NWS Louisville, KY issued this flash flood watch at Jun 4, 2016, 1:29 PM CDT for 28 counties in Kentucky. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2016, 1:29 PM CDT (18:29 UTC)
Expired
Jun 4, 2016, 9:06 PM CDT
In force
8 hr
Issued by
NWS Louisville, KY
Flood severity
None
All 28 counties

Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Harrison County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY, Taylor County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

133 
WGUS63 KLMK 041829
FFALMK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT SAT JUN 4 2016

...FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING ACROSS
CENTRAL AND EASTERN KENTUCKY...

.SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL ARE
EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING.
WITH SOIL CONDITIONS GENERALLY SATURATED ALONG AND EAST OF
I-65...THE EXPECTED RAINFALL WITH THUNDERSTORMS MAY LEAD TO FLASH
FLOODING.

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-050400-
/O.NEW.KLMK.FF.A.0002.160604T1829Z-160605T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-
NICHOLAS-WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-
MADISON-GREEN-TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-
ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
229 PM EDT SAT JUN 4 2016 /129 PM CDT SAT JUN 4 2016/

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... 
  NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL KENTUCKY...INCLUDING 
  THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ANDERSON... 
  BOURBON...BOYLE...CLARK...FAYETTE...FRANKLIN...GARRARD... 
  HARRISON...JESSAMINE...MADISON...MERCER...NICHOLAS...SCOTT AND 
  WOODFORD. IN NORTH CENTRAL KENTUCKY...WASHINGTON. IN SOUTH 
  CENTRAL KENTUCKY...ADAIR...ALLEN...BARREN...CASEY...CLINTON... 
  CUMBERLAND...GREEN...LINCOLN...MARION...METCALFE...MONROE... 
  RUSSELL AND TAYLOR. 

* UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE ACROSS
  THE REGION THIS AFTERNOON AND EVENING. LOCALLY 1 TO 3 INCHES OF
  RAINFALL WILL OCCUR WITH THESE STORMS. THIS RAINFALL COMBINED
  WITH RECENT RAINS IN THE LAST FEW DAYS WILL POSE THE RISK FOR
  FLASH FLOODING IN THE WATCH AREA THROUGH LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MJ
1 follow-up statement
230 
WGUS63 KLMK 050206
FFALMK

FLOOD WATCH
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT SAT JUN 4 2016

...FLASH FLOOD THREAT HAS ENDED...

.FLASH FLOOD THREAT HAS ENDED.

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-050315-
/O.CAN.KLMK.FF.A.0002.000000T0000Z-160605T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-
NICHOLAS-WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-
MADISON-GREEN-TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-
ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1006 PM EDT SAT JUN 4 2016 /906 PM CDT SAT JUN 4 2016/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...
NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL KENTUCKY HAS BEEN
CANCELLED. THE STORMS CONTAINING HEAVY RAIN HAVE MOVED OFF TO THE
EAST OF THE REGION. A FEW ADDITIONAL SHOWERS OR THUNDERSTORMS WILL
BE POSSIBLE TONIGHT...BUT THEY ARE NOT EXPECTED TO CAUSE FLASH
FLOODING.

$$

KJD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 12:09 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 4, 12:09 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
109 PM EDT SAT JUN 4 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1038 AM EDT Sat Jun 4 2016

Made some slight adjustments to the near term PoP/Wx grids to
account for current radar trends.  Axis of earlier convection has
pushed northeast of the Bluegrass region while dumping 1-2 inches of
rainfall.  Secondary axis of showers is currently moving in from the
southwest and will affect areas, mainly west of I-65 this morning
into the early afternoon hours.

As we move into the afternoon hours, convection is expected to ramp
back up.  Early morning model data suggests that our SE/E areas
would destabilize first given more insolation due to lesser cloud
cover.  This appears to be on track this morning given the recent
sat trends showing mostly sunny skies east of the US27/127 corridor.
By mid-afternoon, mid level jet streak is forecast to develop from TN
into SE Ohio.  With bulk shear values in the 35-45kt range, combined
with about 1000-1500 J/Kg CAPE we will likely see multi-cluster
convection develop.  While wet-bulb levels remain high, current
thinking is that the hail threat would be generally low. The
increase in bulk shear could be enough to have some supercellular
structures.  Given the relatively moist airmass and moist profiles,
precipitation loading seems to be a good bet and pulse type cores
collapsing would result in locally damaging wind threats.  Best time
for severe looks to be between 2-8P Eastern and the area at most
threat would be east of the I-65 corridor.

Speaking of moisture, PW's from area soundings were running in the
1.5 to 1.6 inch range.  Model progs suggest this raising a bit this
afternoon as deeper slug of moisture pools ahead of approaching mid-
level wave.  Earlier convection across Bourbon county looked to drop
1-2 inches of rainfall based on radar and MRMS data.  Calls to the
county resulted in no hydro problems.  However, flash flood guidance
for our region in the 1/3hr range is 2-3 inches.  Given this
morning's convection production of rainfall, localized flooding
issues will be possible this afternoon.  While widespread rainfall
is expected this afternoon/eve, confidence on widespread "heavy"
rainfall remains low.  Will be evaluating convection later this
afternoon and collaborating with surrounding offices on the
possibility of hoisting a Flash Flood Watch should widespread heavy
precipitation develop.

Issued at 615 AM EDT Sat Jun 4 2016

Updated near-term precipitation chances based on recent radar trends
and latest HRRR guidance guidance which is performing fairly well.
Through about 8-9 am EDT there should a minimum in rainfall across
central Kentucky and southern Indiana as main axis of showers is now
arched across central IL through central IN and OH. Gradually this
will fill back in as the next wave lifts north out of TN but for the
next few hours chances have been confined to 20 to 30 percent.

.SHORT TERM (Now through Sunday)...
Issued at 1038 AM EDT Sat Jun 4 2016

Made some slight adjustments to the near term PoP/Wx grids to
account for current radar trends.  Axis of earlier convection has
pushed northeast of the Bluegrass region while dumping 1-2 inches of
rainfall.  Secondary axis of showers is currently moving in from the
southwest and will affect areas, mainly west of I-65 this morning
into the early afternoon hours.

As we move into the afternoon hours, convection is expected to ramp
back up.  Early morning model data suggests that our SE/E areas
would destabilize first given more insolation due to lesser cloud
cover.  This appears to be on track this morning given the recent
sat trends showing mostly sunny skies east of the US27/127 corridor.
By mid-afternoon, mid level jet streak is forecast to develop from TN
into SE Ohio.  With bulk shear values in the 35-45kt range, combined
with about 1000-1500 J/Kg CAPE we will likely see multi-cluster
convection develop.  While wet-bulb levels remain high, current
thinking is that the hail threat would be generally low. The
increase in bulk shear could be enough to have some supercellular
structures.  Given the relatively moist airmass and moist profiles,
precipitation loading seems to be a good bet and pulse type cores
collapsing would result in locally damaging wind threats.  Best time
for severe looks to be between 2-8P Eastern and the area at most
threat would be east of the I-65 corridor.

Speaking of moisture, PW's from area soundings were running in the
1.5 to 1.6 inch range.  Model progs suggest this raising a bit this
afternoon as deeper slug of moisture pools ahead of approaching mid-
level wave.  Earlier convection across Bourbon county looked to drop
1-2 inches of rainfall based on radar and MRMS data.  Calls to the
county resulted in no hydro problems.  However, flash flood guidance
for our region in the 1/3hr range is 2-3 inches.  Given this
morning's convection production of rainfall, localized flooding
issues will be possible this afternoon.  While widespread rainfall
is expected this afternoon/eve, confidence on widespread "heavy"
rainfall remains low.  Will be evaluating convection later this
afternoon and collaborating with surrounding offices on the
possibility of hoisting a Flash Flood Watch should widespread heavy
precipitation develop.

Issued at 615 AM EDT Sat Jun 4 2016

Updated near-term precipitation chances based on recent radar trends
and latest HRRR guidance guidance which is performing fairly well.
Through about 8-9 am EDT there should a minimum in rainfall across
central Kentucky and southern Indiana as main axis of showers is now
arched across central IL through central IN and OH. Gradually this
will fill back in as the next wave lifts north out of TN but for the
next few hours chances have been confined to 20 to 30 percent.

.LONG TERM (Sunday night through Friday)...
Issued at 252 AM EDT Sat Jun 4 2016

The first half of next week will be largely influenced by an upper
trough over the Great Lakes and east Coast, which looks to bring the
area less humidity and drier conditions overall. A few embedded
impulses will pivot through the flow on Monday through Tuesday, and
depending on timing during peak heating, could spark a line of
showers or storms across southern Indiana. Otherwise, look for
mainly dry conditions.

Temperatures will average near or slightly below normal for much of
the week. Look for highs in the 70s to low 80s most days and morning
lows a bit more refreshing in the 50s to low 60s, especially by mid-
week.

&&

.AVIATION (18Z TAF Update)...
Issued at 105 PM EDT Sat Jun 4 2016

Very moist airmass in place for early June, and with heating seeing
storms pop up.  Expect the best window at LEX over the next 2-3
hours, with SDF and BWG running through mid to late afternoon. Storm
chances will continue after that, but the threat for stronger wind
gusts should be limited to the afternoon convection. Brief IFR
conditions are possible in the stronger storms. That rain should
start to taper off late this evening, but then lower cigs will
develop, likely keeping the region IFR to low-end MVFR through mid
morning.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Updates........MJ/ZT
Short Term.....ZT
Long Term......ZT
Aviation.......RJS
Hazardous weather outlook, Jun 4, 9:44 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 AM EDT SAT JUN 4 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051445-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1044 AM EDT SAT JUN 4 2016 /944 AM CDT SAT JUN 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING...SOME OF WHICH COULD BE STRONG TO SEVERE. TORRENTIAL
RAINFALL LEADING TO LOCALIZED FLASH FLOODING...DAMAGING
WINDS...AND CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. THE MAIN THREATS
WITH THESE STORMS WILL BE TORRENTIAL RAINFALL AND GUSTY WINDS.
AREAS THAT SEE THE HEAVIEST RAINFALL COULD SEE SOME LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PASS ALONG SEVERE WEATHER REPORTS
LATER THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

ZBT/MJ

In the hours before

Special weather statement, Jun 4, 7:29 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 AM EDT SAT JUN 4 2016

KYZ042-043-049-041300-
BOURBON-NICHOLAS-CLARK-
829 AM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NICHOLAS...SOUTHEASTERN
BOURBON AND NORTH CENTRAL CLARK COUNTIES...

AT 829 AM EDT...A STRONG THUNDERSTORM WAS NEAR PARIS...MOVING EAST AT
25 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PARIS...CARLISLE...NORTH MIDDLETOWN...MYERS...BLACKS CROSSROADS...
JACKSTOWN...PLUM...MOOREFIELD...SPROUT AND LITTLE ROCK.

LAT...LON 3831 8384 3819 8398 3818 8399 3813 8407
      3811 8408 3808 8406 3806 8419 3824 8426
      3837 8392 3836 8391 3836 8389 3835 8390
      3836 8387 3835 8386 3833 8386 3833 8385
TIME...MOT...LOC 1229Z 251DEG 21KT 3818 8414

RJS
Special weather statement, Jun 4, 11:15 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EDT SAT JUN 4 2016

KYZ054-064-065-075>077-081-041700-
METCALF-ADAIR-CUMBERLAND-MONROE-GREEN-MARION-TAYLOR-
1215 PM EDT SAT JUN 4 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MARION...SOUTHEASTERN GREEN...EASTERN MONROE...EASTERN METCALFE...
WESTERN ADAIR...WESTERN CUMBERLAND AND TAYLOR COUNTIES...

AT 1215 PM EDT/1115 AM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR CAMPBELLSVILLE TO 8 MILES SOUTH OF
EDMONTON TO NEAR RED BOILING SPRINGS...AND MOVING NORTHEAST AT 25
MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMPBELLSVILLE...LEBANON...COLUMBIA...TOMPKINSVILLE...GREENSBURG...
EDMONTON...LESLIE...GAMALIEL...SPARKSVILLE AND CEDAR FLATS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3662 8578 3682 8572 3743 8545 3758 8534
      3763 8516 3763 8513 3706 8530 3662 8545
TIME...MOT...LOC 1615Z 229DEG 20KT 3739 8541 3686 8567 3648 8579

RJS
Special weather statement, Jun 4, 12:13 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
113 PM EDT SAT JUN 4 2016

KYZ066-077-078-081-082-041800-
ADAIR-CUMBERLAND-RUSSELL-CASEY-CLINTON-
113 PM EDT SAT JUN 4 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT RUSSELL...
SOUTHEASTERN CASEY...CENTRAL CLINTON...SOUTHEASTERN ADAIR AND EAST
CENTRAL CUMBERLAND COUNTIES...

AT 113 PM EDT/1213 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR COLUMBIA TO NEAR JAMESTOWN TO 7
MILES NORTHWEST OF ALBANY...AND MOVING EAST AT 25 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...COLUMBIA...JAMESTOWN...RUSSELL SPRINGS...AARON...MONTPELIER...
ROYVILLE...GARLIN...RHEBER AND DUNNVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3670 8528 3697 8521 3713 8531 3734 8489
      3718 8480 3712 8490 3709 8491 3705 8491
      3700 8484 3695 8491 3696 8495 3692 8496
      3686 8506 3679 8502 3674 8501
TIME...MOT...LOC 1713Z 248DEG 23KT 3709 8520 3700 8515 3679 8520

RJS
Special weather statement, Jun 4, 12:34 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EDT SAT JUN 4 2016

KYZ048-055-056-066-067-041815-
BOYLE-CASEY-LINCOLN-GARRARD-JESSAMINE-
134 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT GARRARD...NORTHEASTERN CASEY...
BOYLE...SOUTH CENTRAL JESSAMINE AND LINCOLN COUNTIES...

AT 134 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF STANFORD...
MOVING NORTHEAST AT 30 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...STANFORD...LANCASTER...MCCREARY...JUNCTION CITY...CRAB ORCHARD...
HUSTONVILLE...PREACHERSVILLE...PARKSVILLE AND TURNERSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3750 8438 3735 8488 3764 8497 3772 8478
      3772 8473 3773 8473 3772 8470 3773 8469
      3773 8471 3774 8470 3774 8469 3775 8470
      3780 8457
TIME...MOT...LOC 1734Z 243DEG 25KT 3751 8483

RJS
Special weather statement, Jun 4, 12:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT SAT JUN 4 2016

KYZ041-048-049-057-041845-
FAYETTE-CLARK-MADISON-JESSAMINE-
159 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT FAYETTE...NORTHWESTERN
MADISON...JESSAMINE AND SOUTHWESTERN CLARK COUNTIES...

AT 158 PM EDT...A STRONG THUNDERSTORM WAS OVER
NICHOLASVILLE...MOVING NORTHEAST AT 20 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAYCAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODEDROADWAYS.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...FAYETTE MALL...VETERANS PARK...CADENTOWN...U K
ARBORETUM...CARDINAL HILL...DUNBAR HIGH SCHOOL...CHEVY CHASE AND BRYAN
STATION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3777 8462 3777 8464 3779 8464 3779 8461
      3780 8461 3781 8466 3779 8465 3778 8467
      3798 8467 3800 8466 3814 8437 3811 8438
      3810 8436 3809 8433 3788 8419
TIME...MOT...LOC 1758Z 246DEG 18KT 3791 8454

RJS
Special weather statement, Jun 4, 1:27 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT SAT JUN 4 2016

KYZ037-042-043-041915-
BOURBON-HARRISON-NICHOLAS-
227 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NICHOLAS...SOUTHEASTERN
HARRISON AND NORTH CENTRAL BOURBON COUNTIES...

AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR CYNTHIANA...MOVING
NORTHEAST AT 15 MPH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...CARLISLE...MILLERSBURG...MORNING GLORY...ELLISVILLE...
COLVILLE...MYERS...VENUS...HOOKTOWN AND HEADQUARTERS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3834 8387 3828 8425 3838 8432 3850 8418
      3850 8416 3849 8417 3849 8415 3848 8415
      3848 8413 3846 8410 3843 8400 3842 8400
      3844 8399 3844 8397 3842 8395 3836 8392
      3836 8389 3835 8390 3836 8388
TIME...MOT...LOC 1827Z 238DEG 15KT 3838 8420

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:15 PM CDTSevere Thunderstorm WarningLMKAllen30 min
Jun 3, 7:21 PM CDTAreal Flood AdvisoryLMKAllen3 hr
Jun 3, 9:10 PM CDTAreal Flood AdvisoryLMKSimpson3 hr
Jun 4, 7:29 AM CDTSpecial Weather StatementLMKBourbon31 min
Jun 4, 8:24 AM CDTAreal Flood AdvisoryLMKBourbon, Nicholas3 hr
Jun 4, 11:15 AM CDTSpecial Weather StatementLMKMarion, Metcalfe, Monroe, Taylor45 min
Jun 4, 11:36 AM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe39 min
Jun 4, 11:38 AM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell37 min
Jun 4, 12:13 PM CDTSpecial Weather StatementLMKAdair, Clinton, Russell47 min
Jun 4, 12:34 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln41 min
Jun 4, 12:59 PM CDTSpecial Weather StatementLMKFayette, Jessamine46 min
Jun 4, 1:12 PM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln33 min
Jun 4, 1:27 PM CDTSpecial Weather StatementLMKNicholas48 min
Jun 4, 2:05 PM CDTSpecial Weather StatementLMKScott, Woodford25 min
Jun 4, 2:12 PM CDTSpecial Weather StatementLMKClark33 min
Jun 4, 2:17 PM CDTSpecial Weather StatementLMKHarrison28 min
Jun 4, 2:30 PM CDTSpecial Weather StatementLMKScott30 min
Jun 4, 2:55 PM CDTSpecial Weather StatementLMKHarrison35 min
Jun 4, 4:08 PM CDTSpecial Weather StatementLMKTrimble52 min
Jun 4, 4:13 PM CDTSpecial Weather StatementLMKHancock32 min
Jun 4, 4:35 PM CDTSpecial Weather StatementLMKEdmonson25 min
Jun 4, 4:39 PM CDTSpecial Weather StatementLMKMeade36 min
Jun 4, 4:44 PM CDTSpecial Weather StatementLMKHart31 min
Jun 4, 4:47 PM CDTSpecial Weather StatementLMKHenry, Oldham28 min
Jun 4, 5:02 PM CDTSpecial Weather StatementLMKAnderson, Spencer28 min
Jun 4, 5:24 PM CDTSpecial Weather StatementLMKCumberland, Monroe36 min
Jun 4, 5:40 PM CDTSpecial Weather StatementLMKAnderson, Woodford35 min
Jun 4, 5:50 PM CDTSpecial Weather StatementLMKScott40 min
Jun 4, 6:14 PM CDTSpecial Weather StatementLMKFayette, Woodford46 min
Jun 4, 6:24 PM CDTSpecial Weather StatementLMKHarrison51 min

Nearby

Flash Flood Watches in Kentucky, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.